Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Norm attaining operators and simultaneously continuous retractions

Authors: Jerry Johnson and John Wolfe
Journal: Proc. Amer. Math. Soc. 86 (1982), 609-612
MSC: Primary 47B38; Secondary 46B25
MathSciNet review: 674091
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A compact metric space $ S$ is constructed and it is shown that there is a bounded linear operator $ T:{L^1}[0,1] \to C(S)$ which cannot be approximated by a norm attaining operator. Also it is established that there does not exist a retract of $ {L^\infty }[0,1]$ onto its unit ball which is simultaneously weak* continuous and norm uniformly continuous.

References [Enhancements On Off] (What's this?)

  • [1] Y. Benyamini, Small into-isomorphisms between spaces of continuous functions, preprint. MR 627674 (82j:46033)
  • [2] -, Simultaneously continuous retractions on the unit wall of a Banach space, preprint.
  • [3] N. Dunford and J. T. Schwartz, Linear operators, Part I, Interscience, New York, 1958.
  • [4] J. Johnson and J. Wolfe, Norm attaining operators, Studia Math. 65 (1979), 7-19. MR 554537 (81a:47021)
  • [5] W. Schachermayer, Norm attaining operators on some classical Banach spaces, Pacific J. Math. (to appear). MR 691613 (84g:46031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B38, 46B25

Retrieve articles in all journals with MSC: 47B38, 46B25

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society